Missouri, 2006

Hail in Missouri, March 30, 2006

March 30, 2006 · NWS SGF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Mar 30, 2:00 PM CST, 2 hours 30 minutes earlier.

Area forecast discussion, Mar 30, 2:00 PM CST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
200 PM CST THU MAR 30 2006

...SEVERE THUNDERSTORMS EXPECTED THIS EVENING...

.DISCUSSION...
MAIN FORECAST CONCERN DEALS WITH ONGOING CONVECTION ACROSS EASTERN
KANSAS...AND EVENTUALLY ACROSS THE FORECAST AREA OVERNIGHT. MINOR
CONCERNS DEAL WITH LINGERING SHOWERS ACROSS SOUTH CENTRAL MISSOURI
FRIDAY MORNING...AND ADDITIONAL CONVECTION DEVELOPING LATE SATURDAY
INTO SUNDAY.

SEVERE WEATHER PARAMETERS CONTINUE TO LOOK IMPRESSIVE IN TERMS OF A
SEVERE WEATHER OUTBREAK LATER THIS AFTERNOON...AND INTO THIS EVENING
BEFORE INSTABILITY DECREASES. HOWEVER...ENOUGH WIND ENERGY WILL
LIKELY CONTINUE THE THREAT OF WIND AND HAIL DAMAGE THROUGH THE
OVERNIGHT HOURS ACROSS THE EASTERN OZARKS.

SURFACE AND MID LEVEL MOISTURE CONTINUES TO EXPAND NORTHWARD ACROSS
THE OZARKS WITH A SURFACE DRY LINE PROGRESSING EASTWARD ACROSS
CENTRAL OKLAHOMA AND CENTRAL KANSAS AS OF 130 PM. VISIBLE SATELLITE
IMAGERY DOES SHOW UNSTABLE ROLL CLOUDS ACROSS THE REGION WITH MANY
BREAKS IN THE CLOUD COVER ACROSS WESTERN MISSOURI. TEMPERATURES HAVE
ALREADY RISEN INTO THE MID 70S WHERE THE GREATEST AMOUNT OF SUNSHINE
HAS OCCURRED. LATEST RUC INDICATED A BROAD AREA OF CONVECTION ACROSS
FAR EASTERN KANSAS LATE THIS AFTERNOON...WITH THE ACTIVITY MOVING
EASTWARD ACROSS THE OZARKS DURING THE EVENING. NAM/GFS ARE SIMILAR
IN A LINEAR LINE OF CONVECTION MOVING ACROSS THE REGION OVERNIGHT.

CONCERNS AFTER MIDNIGHT DEAL WITH THE AMOUNT OF RESIDUAL LOW LEVEL
MOISTURE AND SURFACE COLD FRONT/DRY LINE LOCATION. BOTH THE NAM/GFS
ARE SHOWING MORE OF A SOUTHWEST/WEST SOUTHWEST FLOW ACROSS MOST OF
THE OZARKS (MAINLY SOUTH OF I-44) THROUGH 12Z...THEN HOLD A WEAK
SURFACE REFLECTION (BOUNDARY) ACROSS FAR SOUTH CENTRAL MISSOURI
BETWEEN 12-18Z FRIDAY. DUE TO THE MAIN WESTERLY/NORTHWESTERLY
SYNOPTIC SCALE WINDS ACROSS NORTHERN/CENTRAL MISSOURI AND THE OZARK
PLATEAU PLAYING SOMEWHAT OF A FACTOR...BELIEVE RESIDUAL MOISTURE
(SOME MID LEVEL MOISTURE) WILL RESIDE ACROSS FAR SOUTHERN MISSOURI
BEFORE THE MAIN UPPER LEVEL SYSTEM AND DRIER AIR ADVECTS INTO
SOUTHERN MISSOURI FRIDAY AFTERNOON. THEREFORE...HAVE ADDED SCATTERED
SHOWERS ACROSS FAR SOUTH CENTRAL MISSOURI DURING THE FRIDAY MORNING
PERIOD. NO THUNDERSTORMS ARE EXPECTED AFTER 12Z AS THE MAIN
INSTABILITY WILL LIKELY HAVE MOVED EASTWARD.

HPC GUIDANCE AND THE CONSISTENCY OF THE GFS FOR THE NEXT SEVERAL
DAYS...HAVE KEPT THE FORECAST RELATIVELY UNCHANGED WITH ANOTHER
CHANCE OF THUNDERSTORMS LATE SATURDAY NIGHT...AND INTO SUNDAY. WITH
ANOTHER SYSTEM AFFECTING THE REGION LATE WEDNESDAY INTO THURSDAY...
TIMING CONCERNS REMAIN A PROBLEM...BUT OVERALL THE OZARKS AND
SOUTHEAST KANSAS WILL REMAIN IN A PROGRESSIVE AND UNSETTLED PATTERN
THROUGH NEXT THURSDAY. JLT

&&

.AVIATION...

FOR THE 18Z TAFS...WILL CARRY MVRF CEILINGS AND VICINITY THUNDER
THROUGH MUCH OF THE AFTERNOON PERIOD. AMENDMENTS WILL LIKELY BE MADE
THIS AFTERNOON WHEN THUNDERSTORMS BECOME MORE ORGANIZED TO OUR WEST
AS DRYLINE ADVECTS EASTWARD ACROSS CENTRAL/EASTERN KS. MAIN THUNDER
THREAD IS EXPECTED TO END FOR JLN/SGF AFTER 06Z...WITH CEILINGS
LIFTING TO VFR AND GRADUALLY UNLIMITED AFTER 15Z FRIDAY.

TERRY

&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Mar 30, 4:20 PM CST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
420 PM CST THU MAR 30 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-312230-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
420 PM CST THU MAR 30 2006

...SEVERE WEATHER OUTBREAK POSSIBLE THIS AFTERNOON AND EVENING...
...TORNADO WATCH THROUGH 6 PM EXTREME SOUTHEAST KANSAS...
...TORNADO WATCH THROUGH 10 PM FOR SOUTHERN MISSOURI...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING...
HAIL UP TO THE SIZE OF BASEBALLS.
DAMAGING WINDS IN EXCESS OF 80 MPH.
TORNADOES.

  AREAS AFFECTED AND TIMING:

SOUTHEAST KANSAS AND SOUTHWEST MISSOURI WEST OF HIGHWAY 65 THROUGH
10 PM...EXTENDING EASTWARD INTO THE REST OF THE MISSOURI OZARKS
LATE THIS EVENING.

  DISCUSSION:

SEVERE THUNDERSTORMS WERE ALREADY DEVELOPING AHEAD OF A DRYLINE
OVER SOUTHEAST KANSAS AND NORTHEAST OKLAHOMA LATE THIS AFTERNOON.
THESE STORMS WILL SPREAD EASTWARD INTO EXTREME SOUTHEAST KANSAS
AND SOUTHWEST MISSOURI THROUGH THE LATE AFTERNOON AND INTO THE
EVENING AS THE DRYLINE SURGES EASTWARD TOWARD THE KANSAS MISSOURI
BORDER. INCREASING INSTABILITY AND VERTICAL WIND SHEAR OVER THE
OZARKS WILL ALLOW THE STORMS TO PERSIST WELL INTO THE EVENING.

SUPERCELL THUNDERSTORMS...CAPABLE OF PRODUCING TORNADOES...
DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL...WILL BE THE
PREDOMINANT THUNDERSTORM TYPE THROUGH EARLY THIS EVENING. LATER
THIS EVENING...THE STORMS ARE EXPECTED TO MERGE INTO A LARGE SQUALL
LINE AS THEY MOVE INTO THE EASTERN OZARKS. DAMAGING STRAIGHT LINE
WINDS WILL BE THE MAIN THUNDERSTORM HAZARD LATE THIS EVENING INTO
THE OVERNIGHT HOURS...MAINLY EAST OF SPRINGFIELD.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE CHANCE OF THUNDERSTORMS ALONG WITH THE POTENTIAL OF SEVERE
WEATHER WILL RETURN SATURDAY NIGHT AND SUNDAY AHEAD OF THE NEXT
STORM SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY IN SOUTHEAST KANSAS AND FAR WESTERN
MISSOURI THROUGH 10 PM...AND ACROSS THE REMAINDER OF THE MISSOURI
OZARKS THROUGH THE EVENING.

EMERGENCY MANAGERS AND STORM SPOTTERS ARE URGED TO STAY TUNED TO
THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE
IN SPRINGFIELD MISSOURI.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

JLT/MMT

In the hours before

Special weather statement, Mar 30, 10:42 AM CST, 5 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1042 AM CST THU MAR 30 2006

KSZ097-101-301715-
CHEROKEE-CRAWFORD-
1042 AM CST THU MAR 30 2006

...SIGNIFICANT WEATHER ALERT NO LONGER IN EFFECT FOR FOR CHEROKEE
AND CRAWFORD COUNTIES...

AT 1041 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE STORMS OVER EASTERN CHEROKEE AND SOUTHEAST CRAWFORD COUNTY
HAD WEAKENED...AND WERE NO LONGER PRODUCING HAIL OR STRONG WINDS.

TERRY
Special weather statement, Mar 30, 2:20 PM CST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
220 PM CST THU MAR 30 2006

MOZ055>058-066>071-077>083-088>098-101>106-302230-
BENTON-MORGAN-MILLER-MARIES-VERNON-ST. CLAIR-HICKORY-CAMDEN-
PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-LACLEDE-TEXAS-DENT-JASPER-
DADE-GREENE-WEBSTER-WRIGHT-NEWTON-LAWRENCE-CHRISTIAN-DOUGLAS-
HOWELL-SHANNON-MCDONALD-BARRY-STONE-TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON...
PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA...
BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
220 PM CST THU MAR 30 2006

THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 111 IN
EFFECT UNTIL 10 PM CST THIS EVENING FOR THE FOLLOWING AREAS

IN MISSOURI THIS WATCH INCLUDES 34 COUNTIES

IN CENTRAL MISSOURI

BENTON                CAMDEN                HICKORY
MARIES                MILLER                MORGAN
PHELPS                PULASKI               ST. CLAIR

IN SOUTH CENTRAL MISSOURI

DENT                  HOWELL                OREGON
SHANNON               TEXAS

IN SOUTHWEST MISSOURI

BARRY                 BARTON                CEDAR
CHRISTIAN             DADE                  DALLAS
DOUGLAS               GREENE                JASPER
LACLEDE               LAWRENCE              MCDONALD
NEWTON                OZARK                 POLK
STONE                 TANEY                 VERNON
WEBSTER               WRIGHT

THIS INCLUDES THE CITIES OF...ALTON...ANDERSON...APPLETON CITY...
AURORA...AVA...BOLIVAR...BRANSON...BUFFALO...CABOOL...CAMDENTON...
CARTHAGE...CASSVILLE...COLE CAMP...EL DORADO SPRINGS...ELDON...
EMINENCE...FORSYTH...FORT LEONARD WOOD...GAINESVILLE...GALENA...
GREENFIELD...HERMITAGE...HOUSTON...JOPLIN...KIMBERLING CITY...
LAKE OZARK...LAMAR...LEBANON...MANSFIELD...MARSHFIELD...MONETT...
MOUNT VERNON...MOUNTAIN GROVE...NEOSHO...NEVADA...NIXA...
OSAGE BEACH...OSCEOLA...OZARK...PINEVILLE...REPUBLIC...
ROGERSVILLE...ROLLA...SALEM...SPRINGFIELD...STOCKTON...THAYER...
THEODOSIA...VERSAILLES...VIENNA...WARSAW...WAYNESVILLE...
WEST PLAINS...WILLOW SPRINGS AND WINONA.

WFO SGF
Local storm report, Mar 30, 3:46 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
346 PM CST THU MAR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             CARL JUNCTION           37.18N 94.57W
03/30/2006  E0.88 INCH       JASPER             MO   TRAINED SPOTTER

&&

DSA
Local storm report, Mar 30, 3:51 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
351 PM CST THU MAR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             5 SW JASPER             37.28N 94.37W
03/30/2006  E0.75 INCH       JASPER             MO   DEPT OF HIGHWAYS

&&

DSA

The radar

The Springfield radar (KSGF), 67 km away, was scanning. The volume nearest the first event began at 22:28 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Cedar

When
March 30, 4:30 PM CST
Where
Cedar County, 4 mi N of Stockton
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.750, -93.800

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, March 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5494230.